Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 33, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 9, 2006, 12:52 PM CST for Sequoyah County, Oklahoma. It was in force for 53 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 9, 2006, 12:52 PM CST (18:52 UTC)
- Expired
- Mar 9, 2006, 1:45 PM CST
- In force
- 53 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 50 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 9, 1:19 PM CST | HAIL 0.75 | Sallisaw, OK | COVERING THE GROUND IN SALLISAW |
| Mar 9, 1:28 PM CST | HAIL 0.75 | 1 Se Roland, OK | 3/4 INCH HAIL REPORTED FROM ROLAND TO NEAR MOFFETT |
| Mar 9, 1:37 PM CST | HAIL 1 | Roland, OK | JUST NORTH OF ROLAND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 45 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 12:30 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1055 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 091852 SVRTSA OKC135-091945- /O.NEW.KTSA.SV.W.0033.060309T1852Z-060309T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 1252 PM CST THU MAR 9 2006 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA * UNTIL 145 PM CST * AT 1245 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 14 MILES SOUTHWEST OF VIAN...MOVING NORTHEAST AT 30 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...VIAN... SALLISAW...GANS...MARBLE CITY...BRUSHY...MULDROW...ROLAND AND MOFFETT. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3563 9519 3530 9484 3539 9444 3567 9452 $$
1 follow-up statement
000 WWUS54 KTSA 091918 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 118 PM CST THU MAR 9 2006 OKC135-091945- /O.CON.KTSA.SV.W.0033.000000T0000Z-060309T1945Z/ SEQUOYAH OK- 118 PM CST THU MAR 9 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 145 PM CST FOR SEQUOYAH COUNTY... AT 115 PM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 3 MILES SOUTHWEST OF SALLISAW... MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SALLISAW... MARBLE CITY...GANS...BRUSHY...MULDROW...COTTONWOOD...ROLAND...MOFFETT AND SHORT. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3563 9519 3530 9484 3539 9444 3567 9452 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 11:42 AM CST, 1 hour 10 minutes earlier.
Area forecast discussion, Mar 9, 11:42 AM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1142 AM CST THU MAR 9 2006 .MESOSCALE UPDATE... SHOWERS CURRENTLY OVER NORTHERN PITTSBURGH COUNTY ARE WITHIN A REGION OF WEAKENING CAP STRENGTH...AND FORECAST SURFACE CONDITIONS WITHIN THE NEXT FEW HOURS SUGGEST THIS REGION WILL UNDERGO CONTINUED CAP EROSION BENEATH THE COLD CORE ALOFT. RESULTANT SURFACE BASED INSTABILITIES AND SHEAR VALUES SUPPORT POTENTIAL FOR SEVERE WEATHER...WITH LARGE HAIL BEING A DISTINCT POSSIBILITY GIVEN TEMPS ALOFT. ACTIVITY ROTATING THROUGH NORTHERN LOCATIONS APPEARS TO BE LARGELY ELEVATED...AND WILL CONTAIN A SMALL RISK OF SEVERE WEATHER ACROSS FAR NORTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 1 LONG TERM FORECASTER ID= 1
Hazardous weather outlook, Mar 9, 12:50 PM CST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1250 PM CST THU MAR 9 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1250 PM CST THU MAR 9 2006 ...LARGE HAIL POSSIBLE THIS AFTERNOON... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...EAST OF A SILOAM SPRINGS TO MCALESTER LINE. ONSET...ONGOING...ENDING BY MID EVENING. AREA AT GREATEST RISK...ALONG THE INTERSTATE 40 CORRIDOR. DISCUSSION... THUNDERSTORMS HAVE DEVELOPED ACROSS SOUTHEAST OKLAHOMA...AND WILL LIKELY EXPAND INTO NORTHWEST ARKANSAS THROUGH THE AFTERNOON. LARGE HAIL IS POSSIBLE WITH THESE THUNDERSTORMS...WITH UP TO GOLFBALL SIZE LIKELY. THESE STORMS WILL LIKELY BEGIN TO WEAKEN SOON AFTER SUNSET...WITH AN ASSOCIATED DECREASE IN THE SEVERE WEATHER RISK. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED ACROSS EAST CENTRAL OKLAHOMA...AND NORTHWEST ARKANSAS THROUGH THE AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL. TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL. WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL. EXTENDED DISCUSSION... FIRE WEATHER CONCERNS RETURN BY FRIDAY AS TEMPERATURES ARE EXPECTED TO WARM BACK INTO THE 70S WHILE SOUTH TO SOUTHEASTERLY WINDS INCREASE. THUNDERSTORM CHANCES RETURN BY THIS WEEKEND AS A SURFACE BOUNDARY REMAINS NEAR THE REGION AND AN UPPER LEVEL SYSTEM APPROACHES FROM THE WEST. THE BEST CHANCES OF THUNDER APPEAR TO BE OVER FAR EASTERN OKLAHOMA AND WESTERN ARKANSAS. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGERS SHOULD STAY TUNED TO THE LATEST FORECASTS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, Mar 9, 9:22 AM CST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
922 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM HAIL ROCK ISLAND 35.18N 94.47W
03/09/2006 E0.75 INCH LE FLORE OK TRAINED SPOTTER
ALSO WINDS ESTIMATED AT 60 MPH.
&&
NMKLocal storm report, Mar 9, 10:22 AM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1022 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 AM TSTM WND DMG CAMERON 35.13N 94.53W
03/09/2006 LE FLORE OK PUBLIC
TREES AND TREE LIMBS DOWNED WINDS ESTIMATED AT 60 MPH.
0225 AM HAIL CAMERON 35.13N 94.53W
03/09/2006 E1.00 INCH LE FLORE OK PUBLIC
1 INCH HAIL REPORTED IN DOWN
0235 AM HAIL CENTRAL CITY 35.32N 94.25W
03/09/2006 E0.75 INCH SEBASTIAN AR COUNTY OFFICIAL
0410 AM TSTM WND GST 5 NE KEOTA 35.31N 94.86W
03/09/2006 E65.00 MPH HASKELL OK PUBLIC
&&
FSPLocal storm report, Mar 9, 11:34 AM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1134 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM TSTM WND DMG TAHLEQUAH 35.92N 94.97W
03/09/2006 CHEROKEE OK EMERGENCY MNGR
SOME POWER LINES DOWN IN TOWN
0210 AM HAIL TAHLEQUAH 35.92N 94.97W
03/09/2006 E0.88 INCH CHEROKEE OK EMERGENCY MNGR
0212 AM TSTM WND DMG PANAMA 35.17N 94.67W
03/09/2006 LE FLORE OK PUBLIC
SIDING BLOWN OFF POST OFFICE
&&
FSPLocal storm report, Mar 9, 12:10 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1210 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 PM HAIL CANADIAN 35.18N 95.65W
03/09/2006 E1.00 INCH PITTSBURG OK PUBLIC
&&
NMKLocal storm report, Mar 9, 12:14 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1214 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 AM HAIL 3 W STILWELL 35.81N 94.68W
03/09/2006 E0.88 INCH ADAIR OK EMERGENCY MNGR
&&
FSPLocal storm report, Mar 9, 12:52 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1252 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HAIL 2 NE ENTERPRISE 35.25N 95.35W
03/09/2006 E1.00 INCH HASKELL OK PUBLIC
MID WAY BETWEEN ENTERPRISE AND WHITEFIELD
&&
MEBThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 8:39 PM CST | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 51 min |
| Mar 8, 9:22 PM CST | Severe Thunderstorm Warning | TSA | Choctaw | 28 min |
| Mar 8, 10:45 PM CST | Severe Thunderstorm Warning | TSA | LeFlore | 60 min |
| Mar 8, 11:12 PM CST | Tornado Warning | TSA | LeFlore | 33 min |
| Mar 9, 12:52 AM CST | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 58 min |
| Mar 9, 1:17 AM CST | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Muskogee | 73 min |
| Mar 9, 1:40 AM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee, LeFlore, Sequoyah | 61 min |
| Mar 9, 2:06 AM CST | Tornado Warning | TSA | LeFlore | 32 min |
| Mar 9, 4:00 AM CST | Severe Thunderstorm Warning | TSA | Haskell | 32 min |
| Mar 9, 4:15 AM CST | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 35 min |
| Mar 9, 12:09 PM CST | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Pittsburg | 66 min |
| Mar 9, 1:06 PM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 54 min |
| Mar 9, 1:46 PM CST | Severe Thunderstorm Warning | TSA | Sequoyah | 14 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.